Alert archive / Washington / Wind Advisories in 2025

Wind Advisory 12, NWS Spokane, WA

October 31, 20256 counties in Idaho; 9 counties in Washington

NWS Spokane, WA issued this wind advisory at Oct 31, 2025, 1:52 PM PDT for 6 counties in Idaho; 9 counties in Washington. It took effect at Nov 1, 2025, 11:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2025, 1:52 PM PDT (20:52 UTC)
In effect from
Nov 1, 2025, 11:00 AM PDT
Expired
Nov 1, 2025, 11:00 PM PDT
In force
12 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 29 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.9 hours before the alert went out and 443 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2025-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2025-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1603 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

667 
WWUS76 KOTX 312052
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
152 PM PDT Fri Oct 31 2025

WAZ032>036-010800-
/O.NEW.KOTX.WI.Y.0012.251101T1800Z-251102T0600Z/
Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake
Area-Upper Columbia Basin-Spokane Area-
Including the cities of Uniontown, Ritzville, Colfax, Wilbur,
Creston, Harrington, Odessa, Airway Heights, Downtown Spokane, La
Crosse, Davenport, Oakesdale, Clarkston, Fairfield, Spokane
Valley, Quincy, Alpowa Summit, Tekoa, Othello, Ephrata, Coulee
City, Rosalia, Rockford, Cheney, Moses Lake, Pullman, Grand
Coulee, and Pomeroy
152 PM PDT Fri Oct 31 2025

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Uniontown, Ritzville, Colfax, Wilbur, Creston, Harrington, 
  Odessa, Airway Heights, Downtown Spokane, La Crosse, Davenport, 
  Oakesdale, Clarkston, Fairfield, Spokane Valley, Quincy, Alpowa 
  Summit, Tekoa, Othello, Ephrata, Coulee City, Rosalia, Rockford, 
  Cheney, Moses Lake, Pullman, Grand Coulee, and Pomeroy.

* WHEN...From 11 AM to 11 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Fewkes
3 follow-up statements
249 
WWUS76 KOTX 010633
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1133 PM PDT Fri Oct 31 2025

IDZ001>004-012100-
/O.EXB.KOTX.WI.Y.0012.251101T2000Z-251102T0600Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-
Including the cities of St. Maries, Pinehurst, Clark Fork,
Schweitzer Mountain Road, Fourth Of July Pass, Kellogg, Post
Falls, Sandpoint, Osburn, Mullan, Athol, Moscow, Bonners Ferry,
Potlatch, Dobson Pass, Fernwood, Plummer, Worley, Lookout Pass,
Eastport, Genesee, Coeur d'Alene, Priest River, Wallace, and
Hayden
1133 PM PDT Fri Oct 31 2025

...WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM PDT SATURDAY...

* WHAT...Southwest winds 10 to 20 mph with gusts 40 to 50 mph 
  expected.  Local gusts of 50 to 60 mph in the mountains.

* WHERE...St. Maries, Pinehurst, Clark Fork, Schweitzer Mountain 
  Road, Fourth Of July Pass, Kellogg, Post Falls, Sandpoint, Osburn, 
  Mullan, Athol, Moscow, Bonners Ferry, Potlatch, Dobson Pass, 
  Fernwood, Plummer, Worley, Lookout Pass, Eastport, Genesee, Coeur 
  d'Alene, Priest River, Wallace, and Hayden.

* WHEN...From 1 PM to 11 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Highest probabilities for strong wind gusts 
  in the valleys will be south of Sandpoint.  Strong winds will 
  impact the ridgetops around Sandpoint and Bonners Ferry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.  Secure outdoor objects and be 
prepared for power outages.

&&

$$

WAZ032>036-012100-
/O.CON.KOTX.WI.Y.0012.251101T1800Z-251102T0600Z/
Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake
Area-Upper Columbia Basin-Spokane Area-
Including the cities of Tekoa, Grand Coulee, Cheney, Davenport,
Fairfield, Rockford, Rosalia, La Crosse, Harrington, Airway
Heights, Pomeroy, Ritzville, Moses Lake, Alpowa Summit, Coulee
City, Wilbur, Colfax, Downtown Spokane, Uniontown, Quincy,
Othello, Oakesdale, Spokane Valley, Odessa, Creston, Clarkston,
Ephrata, and Pullman
1133 PM PDT Fri Oct 31 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT 
SATURDAY...

* WHAT...Southwest winds 15 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...Tekoa, Grand Coulee, Cheney, Davenport, Fairfield, 
  Rockford, Rosalia, La Crosse, Harrington, Airway Heights, Pomeroy, 
  Ritzville, Moses Lake, Alpowa Summit, Coulee City, Wilbur, Colfax, 
  Downtown Spokane, Uniontown, Quincy, Othello, Oakesdale, Spokane 
  Valley, Odessa, Creston, Clarkston, Ephrata, and Pullman.

* WHEN...From 11 AM to 11 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects and be prepared for power outages.

&&

$$

SB
379 
WWUS76 KOTX 012121
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
221 PM PDT Sat Nov 1 2025

IDZ001>004-020600-
/O.CON.KOTX.WI.Y.0012.000000T0000Z-251102T0600Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-
Including the cities of Lookout Pass, Athol, Worley, Kellogg,
Bonners Ferry, St. Maries, Pinehurst, Eastport, Hayden, Fourth Of
July Pass, Moscow, Dobson Pass, Priest River, Osburn, Wallace,
Plummer, Sandpoint, Coeur d'Alene, Post Falls, Genesee, Potlatch,
Fernwood, Schweitzer Mountain Road, Clark Fork, and Mullan
221 PM PDT Sat Nov 1 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Southwest winds 10 to 20 mph with gusts 40 to 50 mph 
  expected.  Local gusts of 50 to 60 mph in the mountains.

* WHERE...Lookout Pass, Athol, Worley, Kellogg, Bonners Ferry, St. 
  Maries, Pinehurst, Eastport, Hayden, Fourth Of July Pass, Moscow, 
  Dobson Pass, Priest River, Osburn, Wallace, Plummer, Sandpoint, 
  Coeur d'Alene, Post Falls, Genesee, Potlatch, Fernwood, Schweitzer 
  Mountain Road, Clark Fork, and Mullan.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Highest probabilities for strong wind gusts 
  in the valleys will be south of Sandpoint.  Strong winds will 
  impact the ridgetops around Sandpoint and Bonners Ferry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.  Secure outdoor objects and be 
prepared for power outages.

&&

$$

WAZ032>036-020600-
/O.CON.KOTX.WI.Y.0012.000000T0000Z-251102T0600Z/
Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake
Area-Upper Columbia Basin-Spokane Area-
Including the cities of Ephrata, Ritzville, Fairfield, Oakesdale,
Uniontown, Wilbur, Moses Lake, Rosalia, La Crosse, Quincy,
Spokane Valley, Coulee City, Cheney, Airway Heights, Pullman,
Harrington, Creston, Othello, Grand Coulee, Odessa, Clarkston,
Tekoa, Davenport, Pomeroy, Rockford, Downtown Spokane, Alpowa
Summit, and Colfax
221 PM PDT Sat Nov 1 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Southwest winds 15 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...Ephrata, Ritzville, Fairfield, Oakesdale, Uniontown, 
  Wilbur, Moses Lake, Rosalia, La Crosse, Quincy, Spokane Valley, 
  Coulee City, Cheney, Airway Heights, Pullman, Harrington, Creston, 
  Othello, Grand Coulee, Odessa, Clarkston, Tekoa, Davenport, 
  Pomeroy, Rockford, Downtown Spokane, Alpowa Summit, and Colfax.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects and be prepared for power outages.

&&

$$

OTX
533 
WWUS76 KOTX 020546
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1046 PM PDT Sat Nov 1 2025

IDZ001>004-WAZ032>036-020700-
/O.EXP.KOTX.WI.Y.0012.000000T0000Z-251102T0600Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Lower Garfield and Asotin Counties-Washington
Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area-
Including the cities of Clarkston, Mullan, Cheney, St. Maries,
Athol, Rosalia, Eastport, Fernwood, Clark Fork, Tekoa, Worley,
Davenport, Pomeroy, Creston, Airway Heights, Post Falls,
Fairfield, Rockford, Wallace, Potlatch, Dobson Pass, Moses Lake,
Othello, Priest River, Coeur d'Alene, Kellogg, La Crosse, Colfax,
Plummer, Pinehurst, Downtown Spokane, Genesee, Harrington,
Ephrata, Bonners Ferry, Alpowa Summit, Grand Coulee, Ritzville,
Uniontown, Spokane Valley, Quincy, Moscow, Wilbur, Coulee City,
Lookout Pass, Osburn, Oakesdale, Hayden, Odessa, Pullman,
Schweitzer Mountain Road, Fourth Of July Pass, and Sandpoint
1046 PM PDT Sat Nov 1 2025

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds will continue to subside through the remainder of this 
evening. Thus the wind advisory will be allowed to expire.

$$

OTX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Oct 31, 10:51 AM PDT, 3 hours 1 minute earlier. Its key messages:

  • Moderate to heavy rain over the Cascade Crest and Idaho Panhandle Mountains Friday night into Saturday.
  • Light snow on passes before changing to rain. Snow showers return Saturday night.
  • Gusty southwest winds Saturday evening and night.
Area forecast discussion, Oct 31, 10:51 AM PDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Spokane WA
1051 AM PDT Fri Oct 31 2025

.KEY MESSAGES...

- Moderate to heavy rain over the Cascade Crest and Idaho
  Panhandle Mountains Friday night into Saturday.

- Light snow on passes before changing to rain. Snow showers
  return Saturday night.

- Gusty southwest winds Saturday evening and night.

&&

.SYNOPSIS...
Areas of precipitation will develop by this evening and continue
into Saturday. The active weather pattern will persist next week
with several frontal systems passing through the region, with
each bringing valley rain and high mountain snow.

&&

.DISCUSSION...
Friday-Saturday: A deep low churning over the Gulf of AK will
start to track toward the BC Coast directing an atmospheric
river into the PacNW. For the Inland NW, impacts today will be
thickening clouds through the day; starting with high clouds and
moistening down toward 8-10k ft. The main threat for
precipitation before 5PM will come with a passing warm front.
Any precipitation falling from this will be very light with
amounts between a trace to 0.01" with highest probabilities over
Central. As we head into the evening hours, the best chance for
developing light rain will be over the Cascades (60-80% chance)
with probabilities decreasing closer to 30-40% between Grand
Coulee and Omak and then 20-30% around Colville, Spokane, Coeur
D Alene, and Sandpoint. Further south and east, conditions are
expected to remain dry. This includes Lewiston, Pullman, St
Maries, and Ritzville. Wouldn't rule out a few drops for areas
with low probabilities but there should be enough dry air in the
lower levels to keep rain from become an huge impact. For most
communities within the Cascades rivers valleys, rainfall amounts
will vary from under a tenth near the Columbia River to a
quarter of an inch closer to the crest between 5PM and 11PM.
Rain amounts heading east drop off rapidly during this time
toward a trace or few hundredths. After 11PM and into Saturday,
rain chances will ramp up and expand across much of northern WA
and North Idaho with low probabilities persisting over
southeastern WA and the lower Idaho Panhandle until Saturday
evening when the trailing cold front presses through. When all
said and done, the Cascade crest is looking at the potential for
1-3 inches of rainfall through Sunday morning. The Idaho
Panhandle mainly north of the Moscow will be in the range of
0.30-0.70" with locally over an inch on the higher peaks.
Central and Eastern WA will vary from 0.15-0.35 with the higher
end in NE WA. Lewiston, Moses Lake, and Wenatchee are looking at
less than a 0.15".

Precipitation has the opportunity to start as snow for the
Cascades mountain passes Friday afternoon but the given the
subtropical nature of this air mass, there is a 80-90% chance to
switch over to rain. Once the cold front presses through
Saturday, look for snow levels to lower again with potential for
1-2 inches of snow with persistent showers forming on the
windward side of the Cascades.

One concern I have for this event will be the cold front passage
Saturday evening and resultant winds that develop with the
front and overnight. There is good agreement in the models for a
50kt low- level jet to develop roughly 2000 feet off the deck.
General consensus with forecast soundings and cross-sections is
for the atmosphere to remain stable enough in the lower
elevations for these winds to stay aloft. However, the cold
front is going to be strong and would not rule out a brief
period with the front for the atmosphere to mix gusts of 40-50
mph down. Perhaps as we get more hi-res modeling, confidence
will increase one way or another. The latest, 00z HREF only goes
out through 5PM and is showing 40-50% chance for gusts 40 mph
or greater across most ridgetops and across much of the Eastern
Basin and foothills of the Blues Mountains. Once the front goes
through, the winds aloft will decrease closer to 30-40 kts so we
will lose the threat for 50 mph gusts but conditions will
remain quite gusty through the night with a 15-18mb pressure
gradient setting up from Portland,OR to Kalispel, MT. Sustained
winds for Saturday evening into the night will be on the order
of 15-30 mph. Make sure to tie down the Halloween decorations
and any other light weight objects before Saturday evening.

Sunday: A westerly jet will be over the region Sunday with
continued breezy conditions but wind speeds will be a fraction
of those expected Saturday night. Drier air will settle into
the region delivering mostly sunny skies and great opportunity
to work on outdoor projects.

Monday-Friday: The weather will take another turn toward an
active, unsettled fall pattern with several frontal systems
poised to move through the Western US. The first will be a quick
hitter on Monday followed by a wetter storm system Tuesday
night into Wednesday. The midweek system will have ties to
another plume of subtropical moisture but is a bit more
amplified off the coast. This will allow the moisture to come in
from the south through N CA and Oregon before reaching the INW
and result in less rain shadowing. This could also allow snow
levels to remain lower for the northern mountains and potential
for heavier snows over the North Cascade mountains including
Washington Pass. Stevens and Sherman also look to pick up
several inches of snow but do transition to rain at some point
during the event with lower probabilities for heavier snow. At
this time, there is low chances for any lowland snow.
Temperatures will not stray too far from 30 year averages
topping out in the 40s to 50s and lows in the 30s-40s. /sb

&&

.AVIATION...
18Z TAFS: Areas of dense fog from earlier this morning are
lifting and dissipating as we progress through the late morning
hours, with VFR conditions expected to prevail by this
afternoon. A wet frontal system will move through the area by
around 08Z-12Z Saturday for KGEG/KSFF/KCOE. It will move
through earlier for KEAT/MWH, at 00Z-03Z. High clouds have
already moved in and skies are forecast to be generally
overcast through the forecast period. Rain and lower CIGs are
expected by late this afternoon for some of our western
airfields, but later this evening and overnight for far eastern
WA and northern ID. /KD

.FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS:
Moderate confidence in the start time of the rain showers.

-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane
airports, please refer to the Aviation Dashboard on our webpage:
https:/weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        49  43  56  35  51  32 /  10  40  90  40   0   0
Coeur d'Alene  49  42  55  36  50  33 /  10  50  90  60  10   0
Pullman        52  45  56  36  50  32 /   0  20  80  70  10   0
Lewiston       55  46  62  42  57  38 /   0  10  60  80  10   0
Colville       47  39  51  25  50  24 /  20  50  80  40  10   0
Sandpoint      47  40  49  33  48  30 /  10  60 100  70  20   0
Kellogg        53  42  54  38  48  34 /  10  40 100  90  30  10
Moses Lake     47  43  59  33  55  33 /  10  40  60  10   0   0
Wenatchee      47  41  55  37  55  37 /  20  80  80  30   0   0
Omak           49  40  51  32  53  33 /  20  60  70  20   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...None.
ID...None.

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 3:36 AM PDTDense Fog AdvisoryOTXLincoln, Spokane6 hr

Nearby

Wind Advisories in Washington, 2025Wind Advisories in Idaho, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.